Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 42, NWS Louisville, KY

December 21, 2013Henry County, Trimble County, Kentucky

NWS Louisville, KY issued this flash flood warning at Dec 21, 2013, 10:58 PM EST for Henry County, Trimble County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 21, 2013, 10:58 PM EST (03:58 UTC)
Expired
Dec 22, 2013, 4:00 AM EST
In force
5 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Henry County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WGUS53 KLMK 220358
FFWLMK
KYC103-223-220900-
/O.NEW.KLMK.FF.W.0042.131222T0358Z-131222T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 400 AM EST

* AT 1051 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAINFALL TRAINING FROM A SERIES OF THUNDERSTORMS OVER THE 
WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...BEDFORD...NEW CASTLE...

  IN ADDITION...TROUT...MOUNT PLEASANT AND MONITOR ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  FALLEN TIMBER ROAD FLOODS AT LITTLE KENTUCKY RIVER AROUND SULPHER.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA...WHICH CAN FALL QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3859 8521 3860 8508 3856 8500 3851 8503
      3851 8498 3843 8495 3846 8491 3844 8492
      3842 8488 3836 8487 3837 8491 3834 8500
      3836 8528 3846 8535 3849 8531 3852 8543
      3856 8541 3868 8546 3873 8544 3874 8533

$$

LG
1 follow-up statement
453 
WGUS73 KLMK 220533
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1233 AM EST SUN DEC 22 2013

KYC103-223-220900-
/O.CON.KLMK.FF.W.0042.000000T0000Z-131222T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRIMBLE KY-HENRY KY-
1233 AM EST SUN DEC 22 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM EST FOR HENRY
AND TRIMBLE COUNTIES...

AT 1224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW MODERATE TO HEAVY RAIN OVER THE WARNED AREA. ANOTHER ONE  INCH 
OF RAIN ARE POSSIBLE OVERNIGHT.   

* LOCATIONS IMPACTED INCLUDE...
  BEDFORD...
  NEW CASTLE...

  IN ADDITION...DRENNON SPRINGS...PROVIDENCE AND WISES LANDING ARE
  INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  FALLEN TIMBER ROAD FLOODS AT LITTLE KENTUCKY RIVER AROUND SULPHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 300 AM EST SUNDAY MORNING FOR SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3859 8521 3860 8508 3856 8500 3851 8503
      3851 8498 3843 8495 3846 8491 3844 8492
      3842 8488 3836 8487 3837 8491 3834 8500
      3836 8528 3846 8535 3849 8531 3852 8543
      3856 8541 3868 8546 3873 8544 3874 8533

$$
JDG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 10:13 PM EST, 45 minutes earlier.

Area forecast discussion, Dec 21, 10:13 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1013 PM EST Sat Dec 21 2013

...Mesoscale Forecast Update...
Issued at 1013 PM EST Sat Dec 21 2013

New convective line cruising across central Kentucky may still be
capable of putting down some damaging wind gusts.  Elected to go
with a Tornado Watch in the south where there is more instability
and a less worked-over atmosphere, and a Severe Thunderstorm Watch
in the northeast where there has been more rain and less instability.

Flood Watch and Wind Advisory continue unchanged.

Will shave counties off the watches as the line plows through.

.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013

...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...

The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.

Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.

The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.

Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.

.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013

Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.

Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.

The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.

&&

.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013

Not much change in the thinking from earlier.  A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys.  The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed).  LEX should receive the worst storms during the wee
hours of the morning.  As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.

Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.

Low clouds are then expected to come back in Sunday morning,
especially at SDF.

Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.

     WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
     089>092.

     WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.

&&

Mesoscale......13
Short Term.....EER
Long Term......RAS
Aviation.......13
Hazardous weather outlook, Dec 21, 9:40 PM EST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 PM EST SAT DEC 21 2013

KYZ063>066-073>078-081-082-230245-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY...
...TORNADO WATCH 587 IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING
INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND
HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ035>037-039>043-045>049-053>057-067-230245-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-LINCOLN KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...STANFORD
940 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO
THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ062-070>072-230245-
EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN
840 PM CST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...
...TORNADO WATCH 583 IN EFFECT UNTIL 11 PM CST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS EVENING INTO
THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-090>092-KYZ024>033-061-230245-
SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-BUTLER KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...MORGANTOWN
940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TORNADO WATCH 583 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS
SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF
RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS
RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND
CREEK RISES...AND EVENTUAL LARGER RIVER RISES.

IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS
EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS
AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE
STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED TONIGHT...WITH GUSTS NEAR 40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-083-230245-
ORANGE IN-DUBOIS IN-
INCLUDING THE CITIES OF...PAOLI...JASPER
940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE
TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF
THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL
FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL
LARGER RIVER RISES.

IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION
THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING
WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ077-084-089-KYZ023-230245-
WASHINGTON IN-CRAWFORD IN-PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...SALEM...MARENGO...TELL CITY...HAWESVILLE
940 PM EST SAT DEC 21 2013 /840 PM CST SAT DEC 21 2013/

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...TORNADO WATCH 583 IN EFFECT UNTIL MIDNIGHT EST /11 PM CST/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE
TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE. STAY UP TO DATE OF
THE LATEST FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL
FLOODING...RAPID SMALL STREAM AND CREEK RISES...AND EVENTUAL
LARGER RIVER RISES.

IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION
EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS.
DAMAGING WINDS AND HEAVY RAINFALL WITH AN ISOLATED TORNADO
POSSIBLE WILL BE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ034-038-230245-
SHELBY KY-SPENCER KY-
INCLUDING THE CITIES OF...SHELBYVILLE...TAYLORSVILLE
940 PM EST SAT DEC 21 2013

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...
...SEVERE THUNDERSTORM WATCH 586 IN EFFECT UNTIL 3 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS
SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF
RAIN IS POSSIBLE. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS
RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND
CREEK RISES...AND EVENTUAL LARGER RIVER RISES.

IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION THIS
EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS
AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE
STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR
40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Local storm report, Dec 21, 10:44 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1044 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND DMG     BOWLING GREEN           36.97N  86.44W
12/21/2013                   WARREN             KY   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES... LIMBS... POWER LINES...
            AND OTHER DEBRIS DOWN ON ROADWAYS THROUGHOUT THE CITY.
            SEVERAL POWER OUTAGES REPORTED.

&&

EVENT NUMBER LMK1300669

LG
Local storm report, Dec 21, 10:45 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     MCDANIELS               37.60N  86.43W
12/21/2013                   BRECKINRIDGE       KY   AMATEUR RADIO

            TREES REPORTED DOWN IN MCDANIELS

&&

EVENT NUMBER LMK1300670

LG
Local storm report, Dec 21, 10:48 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND GST     ELIZABETHTOWN           37.70N  85.87W
12/21/2013  M61 MPH          HARDIN             KY   PUBLIC

            REPORT RECEIVED VIA FACEBOOK OF 61 MPH WIND GUST WITH 3
            INCH TREE LIMBS DOWN

&&

EVENT NUMBER LMK1300671

LG
Local storm report, Dec 21, 10:50 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     3 ESE ROUNDHILL         37.21N  86.40W
12/21/2013  M67 MPH          EDMONSON           KY   PUBLIC

            REPORT RECEIVED VIA FACEBOOK OF 67 MPH WIND GUST IN
            WESTERN EDMONSON COUNTY

&&

EVENT NUMBER LMK1300672

LG
Local storm report, Dec 21, 10:53 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1053 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     TSTM WND DMG     FRANKLIN                36.73N  86.57W
12/21/2013                   SIMPSON            KY   EMERGENCY MNGR

            TREES REPORTED DOWN WITH ONE BLOCKING GOLD CITY ROAD.
            STORE FRONT WINDOW BUSTED OUT ON MAIN STREET ALONG WITH
            POWER OUTAGES.

&&

EVENT NUMBER LMK1300673

LG
Local storm report, Dec 21, 10:54 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND DMG     HOWE VALLEY             37.68N  86.08W
12/21/2013                   HARDIN             KY   AMATEUR RADIO

            DAMAGE REPORTED TO SHED ROOF

&&

EVENT NUMBER LMK1300674

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:24 PM ESTSpecial Weather StatementLMKHancock, Ohio41 min
Dec 21, 7:36 PM ESTSevere Thunderstorm WarningLMKHancock, Ohio29 min
Dec 21, 8:00 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio30 min
Dec 21, 8:25 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio35 min
Dec 21, 8:40 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 2 more30 min
Dec 21, 9:00 PM ESTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Ohio4 hr
Dec 21, 9:10 PM ESTSpecial Weather StatementLMKBullitt, Hardin, Henry, Jefferson, Oldham, Trimble30 min
Dec 21, 9:17 PM ESTSpecial Weather StatementLMKBreckinridge, Hancock, Ohio43 min
Dec 21, 9:23 PM ESTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble32 min
Dec 21, 9:36 PM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Logan, Simpson, Warren39 min
Dec 21, 9:46 PM ESTFlash Flood WarningLMKJefferson, Oldham4 hr
Dec 21, 9:51 PM ESTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin, Meade44 min
Dec 21, 10:01 PM ESTAreal Flood AdvisoryLMKButler, Logan3 hr
Dec 21, 10:11 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Green, Hart and 3 more29 min
Dec 21, 10:12 PM ESTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Larue, Oldham43 min
Dec 21, 10:24 PM ESTSevere Thunderstorm WarningLMKBullitt, Grayson, Hardin, Hart, Henry, Jefferson and 7 more31 min
Dec 21, 10:36 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Green, Hart, Metcalfe, Monroe and 1 more29 min
Dec 21, 10:49 PM ESTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Harrison, Henry, Larue and 9 more31 min
Dec 21, 10:53 PM ESTTornado WarningLMKGreen, Hart, Taylor22 min
Dec 21, 11:03 PM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Green and 4 more42 min
Dec 21, 11:04 PM ESTAreal Flood AdvisoryLMKEdmonson, Grayson, Hardin, Hart, Larue3 hr
Dec 21, 11:15 PM ESTSevere Thunderstorm WarningLMKAnderson, Bourbon, Boyle, Casey, Fayette, Franklin and 10 more30 min
Dec 21, 11:29 PM ESTSevere Thunderstorm WarningLMKCasey, Clinton, Cumberland, Lincoln, Russell31 min
Dec 21, 11:34 PM ESTSevere Thunderstorm WarningLMKBourbon, Boyle, Casey, Clark, Fayette, Garrard and 5 more41 min
Dec 21, 11:46 PM ESTTornado WarningLMKBoyle, Clark, Garrard, Jessamine, Madison19 min
Dec 21, 11:48 PM ESTFlash Flood WarningLMKGrayson3 hr
Dec 21, 11:57 PM ESTFlash Flood WarningLMKHardin, Larue4 hr
Dec 21, 11:59 PM ESTSevere Thunderstorm WarningLMKClinton, Russell21 min
Dec 22, 12:10 AM ESTSevere Thunderstorm WarningLMKClark, Garrard, Madison20 min
Dec 22, 12:18 AM ESTAreal Flood AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more3 hr
Dec 22, 12:52 AM ESTRiver Flood WarningLMKOhio56 hr
Dec 22, 1:03 AM ESTAreal Flood WarningLMKBreckinridge, Hancock, Meade, Ohio9 hr
Dec 22, 1:45 AM ESTAreal Flood WarningLMKJefferson, Oldham9 hr
Dec 22, 2:39 AM ESTAreal Flood WarningLMKGrayson7 hr
Dec 22, 3:24 AM ESTAreal Flood AdvisoryLMKAdair, Allen, Barren, Bullitt, Cumberland, Edmonson and 12 more4 hr
Dec 22, 3:27 AM ESTAreal Flood AdvisoryLMKAnderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more5 hr
Dec 22, 3:55 AM ESTAreal Flood AdvisoryLMKHardin, Larue4 hr
Dec 22, 3:57 AM ESTAreal Flood WarningLMKHenry, Trimble6 hr
Dec 22, 9:51 AM ESTRiver Flood WarningLMKBourbon14 hr
Dec 22, 10:18 AM ESTAreal Flood AdvisoryLMKHancock, Ohio4 hr
Dec 22, 10:52 AM ESTRiver Flood WarningLMKButler, Warren4 days
Dec 22, 10:52 AM ESTRiver Flood WarningLMKButler, Muhlenberg, Ohio47 hr
Dec 22, 11:03 AM ESTRiver Flood WarningLMKHardin, Nelson50 hr

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.